0

<< Sedative-Hypnotic Drug Withdrawal Syndrome: Recognition and Treatment (Critical Care Topic and Pharmacology CME)

Case Presentations & Conclusions

A 23-year-old male weight-lifter with no significant past medical history is brought to the ED after having a seizure at the gym. Upon ED arrival, you note the patient is agitated and is demanding to be released. On examination, he is a well-developed man who appears diaphoretic, restless, and hyper-vigilant. His vital signs are: blood pressure, 180/80 mm Hg; respiratory rate, 16 breaths/ min; pulse, 125 beats/min; room-air pulse oximetry, 100%; and temperature 39.2°C (102.5°F). He is alert and oriented to person, place, and time. His pupils are 5 mm and equally reactive to light, and he has a resting tremor. He has normal breath sounds on auscultation of his chest wall, and his skin is diaphoretic. A friend arrives shortly after the patient’s arrival to the ED and states that the patient had been drinking "blue something" over the course of the past year and had run out of it earlier that morning. You wonder if the drink and the seizure could be related...

To continue reading, please log in or purchase access.

Already purchased this course?
Log in to read.
Purchase a subscription

Price: $449/year

140+ Credits!

Purchase Issue & CME Test

Price: $49

+4 Credits!

Money-back Guarantee
Get Quick-Read Evidence-Based Updates
Enter your email to get free evidence-based content delivered to your inbox once per month.
Please provide a valid email address.